Alert archive / Tennessee / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 56, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 10, 2017, 12:37 AM CST for Grundy County, Van Buren County, Warren County, Tennessee. It was in force for 8 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 10, 2017, 12:37 AM CST (06:37 UTC)
- Expired
- Mar 10, 2017, 12:45 AM CST
- In force
- 8 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 2.0 in
- Wind
- 60.0 mph
Counties Grundy County, TN, Van Buren County, TN, Warren County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 9, 8:38 PM CST | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 6.6 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2824 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
934
WUUS54 KOHX 100637
SVROHX
TNC061-175-177-100700-
/O.NEW.KOHX.SV.W.0056.170310T0637Z-170310T0700Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
1237 AM CST FRI MAR 10 2017
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Southwestern Van Buren County in Middle Tennessee...
Southeastern Warren County in Middle Tennessee...
Northeastern Grundy County in Middle Tennessee...
* Until 100 AM CST
* At 1237 AM CST, a severe thunderstorm was located 12 miles
northwest of Dunlap, moving east at 50 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Gruetli-Laager, Altamont, Palmer and Beersheba Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3544 8581 3565 8572 3565 8555 3555 8550
3554 8553 3554 8554 3553 8555 3553 8561
3549 8554 3543 8554 3542 8551 3541 8551
3541 8550 3536 8552
TIME...MOT...LOC 0637Z 272DEG 45KT 3554 8549
HAIL...2.00IN
WIND...60MPH
$$
072 follow-up statements
547
WWUS54 KOHX 100639
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
1239 AM CST FRI MAR 10 2017
TNC177-100649-
/O.CAN.KOHX.SV.W.0056.000000T0000Z-170310T0700Z/
Warren TN-
1239 AM CST FRI MAR 10 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WARREN COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore the warning has been cancelled.
A severe thunderstorm watch remains in effect until 100 AM CST for
Middle Tennessee.
LAT...LON 3540 8567 3558 8558 3559 8558 3564 8556
3563 8554 3555 8550 3554 8554 3554 8555
3555 8556 3552 8560 3549 8554 3543 8554
3542 8551 3541 8551 3541 8550 3536 8552
TIME...MOT...LOC 0639Z 272DEG 45KT 3554 8545
$$
TNC061-175-100700-
/O.CON.KOHX.SV.W.0056.000000T0000Z-170310T0700Z/
Van Buren TN-Grundy TN-
1239 AM CST FRI MAR 10 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CST
FOR SOUTHWESTERN VAN BUREN AND NORTHEASTERN GRUNDY COUNTIES...
At 1239 AM CST, a severe thunderstorm was located 12 miles north of
Dunlap, moving east at 50 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Gruetli-Laager, Palmer and Beersheba Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3540 8567 3558 8558 3559 8558 3564 8556
3563 8554 3555 8550 3554 8554 3554 8555
3555 8556 3552 8560 3549 8554 3543 8554
3542 8551 3541 8551 3541 8550 3536 8552
TIME...MOT...LOC 0639Z 272DEG 45KT 3554 8545
HAIL...2.00IN
WIND...60MPH
$$
07060
WWUS54 KOHX 100645
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
1245 AM CST FRI MAR 10 2017
TNC061-175-100655-
/O.CAN.KOHX.SV.W.0056.000000T0000Z-170310T0700Z/
Van Buren TN-Grundy TN-
1245 AM CST FRI MAR 10 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN VAN BUREN AND
NORTHEASTERN GRUNDY COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore the warning has been cancelled.
A severe thunderstorm watch remains in effect until 100 AM CST for
Middle Tennessee.
LAT...LON 3540 8567 3558 8558 3559 8558 3564 8556
3563 8554 3555 8550 3554 8554 3554 8555
3555 8556 3552 8560 3549 8554 3543 8554
3542 8551 3541 8551 3541 8550 3536 8552
TIME...MOT...LOC 0643Z 272DEG 45KT 3554 8535
$$
07What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 9, 11:54 PM CST, 43 minutes earlier.
Area forecast discussion, Mar 9, 11:54 PM CST, 43 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1154 PM CST Thu Mar 9 2017 .UPDATE... FOR 06Z AVIATION DISCUSSION. && .DISCUSSION... A significant change in weather pattern is expected. An MCS is expected to move into the mid state region tonight. Grids adjusted accordingly to show greatest impacts between 03z-06Z, and this system should push out of the mid state quickly. Some strong to svr tstms possible, especially sw with this quick moving MCS, with damaging winds and large hail the main concern. Southwestern portions of the mid state region will be most prone. A strong cold front will eventually push thru mid state region tonight. This will set the stage for bringing in a significant CAA pattern to the mid state region Fri and into the weekend, as strong Canadian high pressure builds into the mid state region. Dry conditions are expected Fri into Fri night with temps now expected to be a few degrees below seasonal normal values. Otherwise, will just get to the point about the much anticipated potential snowfall event on Saturday night. Per national WPC guidance, went with a 12Z GFS/12Z EURO solution. Did a lot of coordination with surrounding offices also. This all lead to increasing the chance of accumulating snowfall across the mid state after midnight on Sat night, with greatest potential of accumulating snowfall across southern portions of the Cumberland Plateau Region. Does not look like precipitation that will move into the mid state region as Sat progresses will be of frozen form, i.e. looks like best chance of light rain will not occur until the afternoon hours. Expect a quick turn over to all snowfall after sunset though. There is still a great deal of uncertainty with this system, though, as is usually the case with any late season March type of snowfall event, but it now looks like all locations across the mid state will have the potential of an accumulating snowfall event Sat night. Thus, as of this time, in general, for locations along and east of Interstate 24 will experience snowfall accumulations of one to two inches, with locally higher amounts approaching three inches across the Cumberland Plateau Region. Other locations will experience between a half to around one inch of snowfall. Expecting all snowfall to end by the mid morning hrs on Sun. After this system, an unsettled wx pattern will continue Sun thru Thu of next week with a continuance of seasonally cool temps. && .AVIATION... 06Z TAF DISCUSSION. CSV...CSV will see thunderstorms and showers through around 09z Friday morning. Cigs will lower into at least MVFR heights through 12z Friday morning. Thunderstorms will contain gusty winds and lightning. Showers may linger into Friday morning before skies begin to clear and winds calm in the afternoon. BNA...Although some lightning strikes and showers will be just south of BNA until 07z the bulk of the activity has moved southeast of the airport. Skies are expected to clear early Friday morning as drier northerly flow sets in. Winds are expected to remain gusty throughout the day. CKV...Showers have moved southeast of CKV this evening. Other than gusty southerly winds Friday morning and afternoon, conditions will be VFR at CKV for the remainder of the TAF Period. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......31 AVIATION........11
Hazardous weather outlook, Mar 9, 8:38 AM CST, 15 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 838 AM CST Thu Mar 9 2017 TNZ005>011-023>034-056>066-075-077>080-093>095-101445- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 838 AM CST Thu Mar 9 2017 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight Scattered thunderstorms are expected tonight with the possibility for a few strong to severe thunderstorms. Large hail and localized damaging wind gusts will be possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A storm system will pass through Middle Tennessee this weekend with a good chance for snow late Saturday and Saturday night. Areas along and north of Interstate 40 may see around an inch of snow, with up to 2 inches along the Cumberland Plateau, and a dusting of snow south of Interstate 40. .SPOTTER INFORMATION STATEMENT... Spotter Thunderstorm Reporting Criteria... Tornado Funnel Cloud Flooding Hail >= 1/2 inch Winds > 50 mph (Measured) Structural Damage Trees or Power Lines Down 13
In the hours before
Local storm report, Mar 10, 12:09 AM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1209 AM CST FRI MAR 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 AM HAIL TULLAHOMA 35.37N 86.22W
03/10/2017 E1.25 INCH COFFEE TN TRAINED SPOTTER
&&
EVENT NUMBER OHX1700176
BWLocal storm report, Mar 10, 12:19 AM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1219 AM CST FRI MAR 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1128 PM TSTM WND DMG LEWISBURG 35.45N 86.79W
03/09/2017 MARSHALL TN EMERGENCY MNGR
SEVERAL LARGE TREES BLOWN DOWN IN LEWISBURG INCLUDING
ONE ON A HOUSE. REPORTS OF SIGNIFICANT DAMAGE ON
FAYETTEVILLE HIGHWAY NEAR BELFAST. POSSIBLE TORNADO.
&&
EVENT NUMBER OHX1700177
SHAMBURGERLocal storm report, Mar 10, 12:22 AM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1222 AM CST FRI MAR 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 PM TSTM WND DMG 11 SW SHELBYVILLE 35.40N 86.60W
03/09/2017 BEDFORD TN EMERGENCY MNGR
ROOF DAMAGE TO A HOME ON CORTNER HOLLOW ROAD.
&&
EVENT NUMBER OHX1700178
SHAMBURGERLocal storm report, Mar 10, 12:25 AM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1225 AM CST FRI MAR 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1209 AM TSTM WND DMG 10 N MCMINNVILLE 35.83N 85.78W
03/10/2017 WARREN TN 911 CALL CENTER
POWERLINES DOWN ON CAPSHAW ROAD IN WARREN COUNTY
&&
EVENT NUMBER OHX1700179
BWLocal storm report, Mar 10, 12:29 AM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1229 AM CST FRI MAR 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1123 PM TSTM WND DMG 8 W LEWISBURG 35.45N 86.93W
03/09/2017 MARSHALL TN BROADCAST MEDIA
TREES DOWN IN MOORESVILLE
&&
EVENT NUMBER OHX1700180
BWLocal storm report, Mar 10, 12:33 AM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1233 AM CST FRI MAR 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1127 PM TSTM WND DMG LEWISBURG 35.45N 86.79W
03/09/2017 MARSHALL TN TRAINED SPOTTER
SEVERAL TREES DOWN IN LEWISBURG ON MIDWAY STREET
&&
EVENT NUMBER OHX1700181
BWThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 7:31 PM CST | Special Weather Statement | OHX | Humphreys | 29 min |
| Mar 9, 7:43 PM CST | Special Weather Statement | OHX | Cheatham | 32 min |
| Mar 9, 7:56 PM CST | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Hickman, Williamson | 34 min |
| Mar 9, 8:12 PM CST | Special Weather Statement | OHX | Montgomery, Stewart | 48 min |
| Mar 9, 8:14 PM CST | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson | 31 min |
| Mar 9, 8:35 PM CST | Special Weather Statement | OHX | Davidson | 25 min |
| Mar 9, 8:42 PM CST | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Wilson | 18 min |
| Mar 9, 8:49 PM CST | Severe Thunderstorm Warning | OHX | Montgomery | 26 min |
| Mar 9, 8:57 PM CST | Special Weather Statement | OHX | Sumner | 33 min |
| Mar 9, 8:59 PM CST | Special Weather Statement | OHX | Davidson | 46 min |
| Mar 9, 9:12 PM CST | Severe Thunderstorm Warning | OHX | Montgomery, Robertson | 33 min |
| Mar 9, 9:16 PM CST | Severe Thunderstorm Warning | OHX | Davidson, Wilson | 19 min |
| Mar 9, 9:29 PM CST | Severe Thunderstorm Warning | OHX | Houston, Stewart | 31 min |
| Mar 9, 9:34 PM CST | Special Weather Statement | OHX | Wilson | 26 min |
| Mar 9, 9:39 PM CST | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Rutherford | 36 min |
| Mar 9, 9:53 PM CST | Severe Thunderstorm Warning | OHX | Houston, Humphreys, Montgomery, Stewart | 27 min |
| Mar 9, 9:54 PM CST | Special Weather Statement | OHX | Smith | 36 min |
| Mar 9, 10:03 PM CST | Severe Thunderstorm Warning | OHX | Dickson, Houston, Humphreys, Montgomery, Stewart | 29 min |
| Mar 9, 10:08 PM CST | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Rutherford, Wilson | 37 min |
| Mar 9, 10:11 PM CST | Severe Thunderstorm Warning | OHX | DeKalb, Jackson, Putnam, Smith | 34 min |
| Mar 9, 10:16 PM CST | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Hickman, Humphreys, Montgomery, Robertson | 29 min |
| Mar 9, 10:18 PM CST | Tornado Warning | OHX | Humphreys, Perry | 27 min |
| Mar 9, 10:26 PM CST | Severe Thunderstorm Warning | OHX | Perry | 21 min |
| Mar 9, 10:29 PM CST | Severe Thunderstorm Warning | OHX | Hickman, Humphreys, Perry | 17 min |
| Mar 9, 10:32 PM CST | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Robertson, Williamson | 28 min |
| Mar 9, 10:37 PM CST | Severe Thunderstorm Warning | OHX | Hickman, Lewis, Perry, Wayne | 23 min |
| Mar 9, 10:45 PM CST | Severe Thunderstorm Warning | OHX | Cumberland, Overton, Putnam, White | 30 min |
| Mar 9, 10:50 PM CST | Severe Thunderstorm Warning | OHX | Hickman, Lawrence, Lewis, Maury, Wayne | 25 min |
| Mar 9, 10:52 PM CST | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 23 min |
| Mar 9, 11:03 PM CST | Severe Thunderstorm Warning | OHX | Marshall, Maury, Rutherford, Williamson | 27 min |
| Mar 9, 11:04 PM CST | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Maury | 26 min |
| Mar 9, 11:07 PM CST | Tornado Warning | OHX | Rutherford, Williamson | 23 min |
| Mar 9, 11:11 PM CST | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 34 min |
| Mar 9, 11:16 PM CST | Special Weather Statement | OHX | Cumberland | 29 min |
| Mar 9, 11:16 PM CST | Severe Thunderstorm Warning | OHX | Bedford, Giles, Lawrence, Marshall, Maury | 29 min |
| Mar 9, 11:18 PM CST | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Rutherford, Williamson, Wilson | 27 min |
| Mar 9, 11:31 PM CST | Tornado Warning | OHX | Bedford, Marshall | 29 min |
| Mar 9, 11:33 PM CST | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, DeKalb, Rutherford, Warren and 1 more | 27 min |
| Mar 9, 11:35 PM CST | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Wayne | 25 min |
| Mar 9, 11:42 PM CST | Tornado Warning | OHX | Bedford, Coffee, Rutherford | 33 min |
| Mar 9, 11:44 PM CST | Tornado Warning | OHX | Bedford | 31 min |
| Mar 9, 11:56 PM CST | Severe Thunderstorm Warning | OHX | Bedford | 21 min |
| Mar 9, 11:56 PM CST | Tornado Warning | OHX | Coffee, Warren | 20 min |
| Mar 10, 12:00 AM CST | Severe Thunderstorm Warning | OHX | Coffee, Grundy | 30 min |
| Mar 10, 12:03 AM CST | Special Weather Statement | OHX | DeKalb, Warren | 42 min |
| Mar 10, 12:11 AM CST | Severe Thunderstorm Warning | OHX | Coffee, Grundy, Van Buren, Warren | 34 min |
| Mar 10, 12:14 AM CST | Severe Thunderstorm Warning | OHX | Grundy | 31 min |
| Mar 10, 12:25 AM CST | Severe Thunderstorm Warning | OHX | Cumberland, Van Buren, Warren, White | 24 min |
| Mar 10, 12:41 AM CST | Severe Thunderstorm Warning | OHX | Cumberland | 34 min |
| Mar 10, 11:27 AM CST | Freeze Warning | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more | 21 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.